MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC HDO; INTRAOCULAR LENS

LENSTEC BARBADOS INC. SOFTEC HDO; INTRAOCULAR LENS
Lot Number 131557
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lenstec can confirm that all procedures in the manufacturing and packaging of the lens were conducted correctly and that the quality of the lens is not at fault.The investigation revealed that the jagged break on one haptic appeared to be a tear, while me smooth break on the other haptic is most likely a snap; lenstec is unable to determine a specific cause for this damage.Lenstec however advises the user to consult the instructions for use (ifu) supplied with the lens which illustrates the correct method for loading and injecting the lens.Furthermore, we are unable to comment on the suitability of the instruments used by the surgeon with the lens as this information was not provided.
 
Event or Problem Description
Lenstec received an email stating that "inserted into eye.Noted haptic was broke completely off.Removed.Inserted another hdo lens.No patient injury or surgical intervention required.".

Brand Name
SOFTEC HDO
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church,
BB 
MDR Report Key8524411
Report Number9613160-2019-00013
Device Sequence Number14170408
Product Code HQL
UDI-Device Identifier00844369037402
UDI-Public00844369037402
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/02/2018
Device Lot Number131557
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2013
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2013
Initial Report FDA Received Date04/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1